MAUDE Adverse Event Report: KEY SURGICAL, LLC SKIN MARKER

KEY SURGICAL, LLC SKIN MARKER
Model Number SM300
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up with the user facility, it was disclosed that chloraprep solution was used on the patient's skin as a prep solution.The chloraprep solution contains a high percentage of isopropyl alcohol which can be used to remove the skin marker as stated in the instructions for use.The surgical skin marker instructions for use include the following language, "skin surface must be clean and dried before marking skin.Mark the desired areas on intact skin with the skin marker according to facility protocol.Allow the markings to dry thoroughly before prepping.Prepare and apply prep solution as instructed by prep solution manufacturer.Markings may fade slightly but remain legible.Remove markings with isopropyl alcohol if desired.Markings will disappear naturally with bathing in a few days." it is likely that the use of the chloraprep solution allowed the skin marker to rub off of the patient's skin.The user facility was provided with a copy of the instructions for use.The device history record was reviewed, and no abnormalities were noted.There have been no other complaints associated with this lot.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that at the beginning of a patient procedure, it was noted that the ink from their skin marker that was used to draw on the patient prior to the procedure had rubbed off of the patient's skin.The markings had to be redrawn resulting in a procedure delay.The procedure was completed successfully.No report of injury.

Brand Name
SKIN MARKER
Common Device Name
SKIN MARKER
Manufacturer (Section D)
KEY SURGICAL, LLC
8101 wallace road
eden prairie MN 55344
Manufacturer (Section G)
KEY SURGICAL, LLC
8101 wallace road
eden prairie MN 55344
Manufacturer Contact
coletta cohara
8101 wallace road
eden prairie, MN 55344
4403586251
MDR Report Key17602759
Report Number2183785-2023-00002
Device Sequence Number6263715
Product Code FZZ
UDI-Device Identifier00849771030485
UDI-Public00849771030485
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSM300
Device Lot Number21040701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown